• question-icon

    What causes weakness after taking Lovenox injection for deep vein thrombosis?

default
Posted on Fri, 21 Jul 2017 in Medicines and Side Effects
Question: My mom 74 had pins 2 because she fell and broke the hip joint they put her on lovenox injections daily but she is weak today should i stop injections.
doctor
Answered by Dr. Panagiotis Zografakis 14 minutes later
Brief Answer:
No...

Detailed Answer:
Hello,

lovenox injections prevent deep vein thrombosis (DVT) which is a very serious complication. DVT on its own may destroy the veins of the legs (and cause problems like leg swelling, etc) but the most feared complication is pulmonary embolism as a blood clot may dislodge from the vein wall and get stuck in the pulmonary arteries, thus preventing blood flow to the involved part of the lungs and increasing the load on the heart.

Stopping lovenox will increase the risk for DVT so stopping it must only be decided by the treating physician. Good reasons to talk with the treating physician about stopping the injections may include any sign of serious bleeding (like black tarry liquid stool, cold sweating, faintness, low blood pressure, decreased level of consciousness, etc).

If she's feeling weak then a doctor should assess her. Common problems after such an operation include anemia (low hematocrit) and perhaps electrolyte disorders.

So in conclusion, you'd better contact the treating physician or her primary care doctor for assessment. Do not stop the injections without their consent unless you can't find them and you've seen symptoms like the ones I've mentioned. In that case a visit to the ER might be more appropriate.

I hope it helps!
Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3692 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hematocrit

doctor1 MD

16y/o F, chronic inflammatory pain in joints and to a lesser degree muscle, swimmer, slightly obese.....ESR slightly high and hematocrit low...she...

doctor1 MD

I am 20 years old, and have Addison s Disease. Recently I have had rapid heart rate, orthostatic hypertension, petachie spots, fatigue, mood...

doctor1 MD

I am a post kidney transplant patient, had a pedia en block in 6/2008 at UCSF. I haven't had my labs drawn for 8 months. I went yesterday since I...

doctor1 MD

Goodday doc. i m 30yrs old male wt 97kg, ht 179cm. past few days was going through sleepleess nights, on 16th june had slight soar throat,on 17 had...

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which,...

doctor1 MD

I have had heavy menstral bleeding with clots for 21 days. I have always had normal periods of 6-7 days a couple of days heavy. This has been heavy...

doctor1 MD

Hi there, I had a CBC done at the emergency room about six months age for stomach pain which they concluded was a possible ulcer. Since then the...

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2